Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

Cortisone Shots in foot

Posted by Deena W on 8/30/03 at 09:26 (128428)

Could a cortisone shot in the foot for Neuroma cause an increase in blood pressure? My blood pressure (top number) receently went up about 20-30 points and I am looking for a cause.

Re: Cortisone Shots in foot

dr ben pearl on 8/30/03 at 11:14 (128430)

No, the amount generally used is too small.

Re: Cortisone Shots in foot

Sharon W on 8/30/03 at 11:49 (128435)


I'm not a doctor, I'm a patient -- but the same thing happened to me, all 3 times that I had steroid injections. And I really DON'T think that it was because my doctor accidentally injected a blood vessel all 3 times. I have a very long (since age 19, when I was very skinny) history of high blood pressure and I suspect my blood pressure is just more reactive, more hypersensitive than most people's would be.


Re: Cortisone Shots in foot

Rose on 8/30/03 at 22:11 (128450)

My blood pressure went up very high when I was on pain medication. As soon as I stopped it became normal.

Re: Cortisone Shots in foot

julie g on 8/31/03 at 02:02 (128451)

I had a problem with high blood pressure after having one shot. I also had a burning sensation in my face and neck and extreme reddening. I haven't slept well for over a week since my shot. I can't believe my doctor didn't tell me about this until I called him and asked him about the reaction. Anybody else have the same thing happen??

Re: Cortisone Shots in foot

Deena W on 8/31/03 at 11:10 (128463)

Thanks to everyone for their replies. I have blood pressure that had been under good control for about 3 months after going through several medications to find one I could tolerate that also worked for me. I was quite concerned when it jumped up, so it is comforting to know that it may very well be the cortisone shot. I go back to my GP this Friday. I had problems sleeping last week, but that's normal for me - about 1 week out of every 4. Whenever my blood pressure is up I feel the equivalant of hot flashes in my face and neck. My foot feels great! Don't know though if I would ever have another cortisone shot. I will discuss it with my GP.

Re: Cortisone Shots in foot

Mahatmelissama on 9/02/03 at 17:57 (128601)

I had 3 shots in the same foot for mortens neuroma (about 2 weeks apart). The shots helped so much I WANTED MORE but was refused. (so I am doing accupunture). ;)

My blood pressure went down to normal after I lost 35 lbs.